Discussion Board Forums Adverse Reactions & Side Effects Gemzar,Kytril, and Decadroin

Viewing 15 posts - 1 through 15 (of 17 total)
  • Author
    Posts
  • #48319
    nur1954
    Participant

    Sitaram – No one here has the answer to life span with or without treatment. This disease is different with each individual. I have heard good things about theraspheres. Where is your father being treated?

    #48318
    marions
    Moderator

    sitaram….Metal or plastic stents allow for drainage of bile and reduce or, eliminate the jaundice caused by bilirubin build up. This information should have been given to you. Please, contact another physician familiar with this disease.
    All my best wishes,
    Marion

    #48317
    sitaram
    Member

    My Father age 80 has been diag with intrahepatic Cholangiocarcinoma of size 6cm by 6cm , poorly differentiated in seg iv B extending into the porta . there is mild dilation of intrahepatic bilary radicles. The dr has suggested therasphere. kindly guide. what is the life span without treatment ? & with treatment ? Is it therasphere viable.
    what to do for jaundice in such cases
    Side effects my email naman_nirmal@rediffmail.com

    #48316
    kathyb
    Member

    Definitely ask about the bilirubin count. It’s a blood test they have to keep an eye on. I would call the lab or doctor and ask where to find it on the lab work sheet so you can keep track of it.

    #48315
    ritchie
    Member

    Hello everyone and thank you for your notes. Right now we need all of the encouragement we can get. Right now, I’m at the point I can almost understand Ritchie being hesitant to do anything. I’m glad that his reaction to Gemzar didn’t shut down his breathing the way Nancy’s son’s was shut down. He has had some breathing problems, but not that extreme.

    As far as his Bilirubin, it was within normal ranges before he started chemo. Since then, he has had a lot of blood tests, but they don’t show Bilirubin. Maybe I just don’t know how to find it. I’d type off all of the little letters, but a STORM is coming up. I’m going to have to get off of the computer.

    He is on steroids.

    Thanks!
    Ann

    #48314
    raylogu
    Member

    So sorry Ritchie is not doing well, I know how down one can feel and how nice it is to feel a bit better. My oncologyst recommended the gemzar after I completed the Xeloda and I declined to take it. Since I had a tough enough time with the Xeloda I decided to take my chances that the xeloda and radiation did the job. I’m 78 years old and didn’t want to cause more complications than experienced from chemo and radiation. I developed calcification of aortic valve and renal artery from the treatments. Any more treatment would have worsened an already bad condition. It was adjuvant therapy only… just in case they missed something, and since my tumor markers were in the teens decided it best to try to conserve the heart and kidneys that suffered from xeloda and radiation. I’m moving closer to my one year mark and still encouraged by my recovery. Once Ritchie is past this rough patch, I feel certain he will find the correct tolerable course of meds/treatments to get him back on track.. and hopefully ready for surgery. I have read remarkable stories of patients that had success with downsizing tumors in preparation for surgery. Stay Strong!
    Best wishes, Ray

    #48313
    nur1954
    Participant

    Ritchie and Ann – My son had a strong allergic reaction during one of his chemo treatments. He had difficulty breathing and his throat closed up. They also gave him steroids and — the next treatment — they administered the dose very, very slowly and he was able to handle it. I’m sorry you are having such a tough time. There is more than one type of chemo drug. Perhaps your oncologist will find a different protocol for you. Hoping you feel better soon. There are lots of email strings on this site about itching and what to do. Perhaps you or Ann can read those to see if there are any good suggestions for you. Best wishes – Nancy

    #48312
    marions
    Moderator

    Ritchie and Ann…..I am so sorry to hear that things still have not settled down. I am wondering as to when the last blood test has been taken. Is the bilirubin at an acceptable level?
    All my best wishes,
    Marion

    #48311
    kathyb
    Member

    Ritchie and Ann,

    Sorry to hear you are not feeling well, Ritchie. Hope things are getting better.

    I have a couple of friends who have had allergic reactions to chemo. (different cancer than us) It seems these allergic reactions can come on at any time during the treatment, even if not at the start of. One of my friends was put on steroids for her itching and it helped a lot. Hope you can find relief.

    Kathy

    #48310
    ritchie
    Member

    Dear Ray,

    My name is Ann. I am writing for Ritchie because he isn’t feeling well at the present time. Thanks for your note. It’s encouraging to hear that someone who has been where he is, is doing as well as you are. It appears that he has a long way to go, however. The oncologist has told him that he can’t take chemo any more because of his allergy to Gemzar. He now has a terrible rash with a lot if itching. He is to contact his surgeon, but the oncologist didn’t think they could do anything until he is better.
    So for now, it’s itching, itching, itching. I worry about him and wish that there was something that I could do. Then the sad thing is that when that’s better there’s still a long road ahead.
    You people who have been there are to be commended.

    God bless you,
    Ann

    #48309
    raylogu
    Member

    Oh.. forgot to mention I take Tigan for nausea. It is an old time med and not prescribed as much today. My gastro doc gave it to me and it works great for me. I took one pill in advance of radiation and it kept things calm
    most days.
    The oncologyst recommended something else but I declined any other prescription since this worked so well.
    Ray

    #48308
    raylogu
    Member

    I had radiation and oral chemo (Xeloda) concurrent 5 days a week for 8 weeks. I finished up in Sept 2010. I experineced nausea, diarrhea, lack of appetite and was tired. ALthough I took the radiation treatment in the afternoon and was well enough the next day to work 1/2 day in the morning. Rest when you are tired and eat when you can and you will make it through. After completion of treatments I still have a time gaining weight, but remain in otherwise good health. The Xeloda did cause some stomach errosion and had to discontinue a few weeks to threat that problem and have to be careful what goes in to keep the tummy in good shape. Most recent I was prescribed a mega dose of vitamin d and that caused a set back with my stomach so I’m back on meds to coat the stomach and eating light and soft foods again. My best to you! Ray

    #48307
    ritchie
    Member

    Dear Kathy,
    I truly appreciate your posting. It’s great to know that, at least, you have been stable with no new tumors. You have really been through the mill. Reading that you can be very, very sick and then feel completely fine again must give many hope. When you’re down in the depths, it’s sometimes difficult to believe that you’ll ever get out.
    That idea about age seems to be a factor for me also. No one ever told me that getting old could feel like this.
    Thanks again, and keep on truckin.

    Ritchie

    #48306
    kathyb
    Member

    I had radiation (once daily, except for weekends, for 28 sessions) and 24/7 chemo (FU-5) in the fall of 09. I felt absolutely terrible – nauseous all the time and extremely tired (in bed most of the time). Turned out the treatment gave me an ulcer on my esophagus. After being treated with prilosec (at the end of the treatment) I improved rapidly. I have learned you can be very very sick and then feel completely fine once again. I do now. Except for chemo brain and that I get tired more easily (which could also be just getting older), I do not feel like I have cc. It’s just always knowing I do have cc and the MRI’s every 3 months.

    Last year I did the gem/cits chemo combo. Had a few rough spots but not too bad. During that time I they gave me Kytril and dexamethasone (steroid) to prevent nausea. The drugs worked great! I did gain unwanted weight, though.

    Everyone reacts differently. Many people on this site have had tumor shrinkage. My tumor never shrank but it has stayed stable since treatment. I consider that great news and the chemo did work in keeping me stable with no new tumors. The reason I had my second chemo was to keep things stable. It was a hard decision to start chemo when I felt so good.

    Since I have not had surgery, I do not know about having 1/2 of your liver removed after chemo/radiation. I do know that I only have 1/2 of a functioning liver and it does a wonderful job for me.

    They’ve probably told you this, but drink lots of water the day before and the day after chemo. I’m not a water drinker, but I drank lots of lemonade. I was told the liquid should be clear, but I also counted my daily 3 glasses of skim milk.

    Best wishes on this new journey. God bless.

    Kathy

    #48305
    ritchie
    Member

    Thanks to Joolz822,
    I appreciate your posting. It helps me to know that you did “feel human again,” at least for a while. I know that, with your situation, you can’t be feeling the greatest right now…Yet, you took time to write the note. Thanks! I pray God that you will find some good options.

    Ritchie

Viewing 15 posts - 1 through 15 (of 17 total)
  • You must be logged in to reply to this topic.